Alert archive / California / Gale Warnings in 2010
Gale Warning 20, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Jun 11, 2010, 9:15 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2010, 9:15 AM PDT (16:15 UTC)
- Expired
- Jun 12, 2010, 3:37 AM PDT
- In force
- 18 hr
- Issued by
- NWS San Francisco Bay Area, CA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Jun 11, 2:00 AM PDT, 7 hours 15 minutes earlier.
Area forecast discussion, Jun 11, 2:00 AM PDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
200 AM PDT FRI JUN 11 2010
.DISCUSSION...AS OF 2:00 AM PDT FRIDAY...THE INCREASED NORTHERLY
SURFACE PRESSURE GRADIENT HAS ALL BUT SCOURED THE LOW CLOUDS FROM
THE DISTRICT AND HAS BEEFED UP WINDS OVER THE COASTAL WATERS AS WELL
AS IN THE HIGHER TERRAIN. EARLY MORNING TEMPERATURE READINGS ARE
ALSO WARMER IN MANY LOCATIONS WITH SOME SITES REPORTING TEMPS STILL
IN THE UPPER 50S TO LOWER 60S. DEW POINT TEMPERATURES HAVE DECREASED
AND MOST PLACES ARE SEEING READINGS IN THE MID 40S. THE SURFACE
PRESSURE GRADIENTS ARE AS FOLLOWS: ACV-SFO 9.1 MB...SFO-SBA 5.4
MB...SFO-SAC 3.1 MB...AND SFO-LAS 17.0 MB.
A SURFACE HIGH BUILDING INTO THE PACIFIC NORTHWEST COMBINED WITH LOW
PRESSURE OVER THE DESERT SOUTHWEST WILL CONTINUE TO RAMP UP THE
NORTHERLY SURFACE PRESSURE GRADIENTS ACROSS THE AREA. THIS WILL
CAUSE AN INCREASE IN WINDS OVER THE HILLTOPS. A FIRE WEATHER WATCH
IS IN EFFECT FOR THE EAST BAY HILLS FOR LATE TONIGHT THROUGH SUNDAY
FOR GUSTY WINDS AND LOW RH VALUES. WARM TEMPERATURES ARE ALSO
EXPECTED THIS WEEKEND WITH THE HOTTEST WEATHER LIKELY EITHER SATURDAY
AND/OR SUNDAY WITH HOT WEATHER LIKELY LINGERING OVER INLAND LOCATIONS
INTO MONDAY. BY EARLY NEXT WEEK THE UPPER RIDGE IS FORECAST TO WEAKEN
SOMEWHAT FOR SLIGHT COOLING INTO NEXT WEEK.
&&
.AVIATION...AS OF 10:45 PM THURSDAY...A STRONG NORTHERLY PRESSURE
GRADIENT HAS PRODUCED STRONG NORTHERLY FLOW ACROSS THE REGION THIS
EVENING. WINDS ARE EXPECTED TO DIMINISH SLIGHTLY OVERNIGHT BEFORE
RAMPING UP AGAIN FRIDAY AFTERNOON. MAINLY CLEAR SKIES ARE EXPECTED
OVERNIGHT AND FRIDAY ACROSS AREA TERMINALS AS HIGH PRESSURE RIDGES
ACROSS THE PACIFIC NORTHWEST AND A THERMAL TROUGH DEVELOPS ALONG THE
COAST MAINTAINING A MODERATE TO STRONG NORTHERLY FLOW ACROSS THE
AREA.
VICINITY OF KSFO...VFR CONDITIONS EXPECTED THROUGH THE FORECAST
PERIOD. WINDS WILL GRADUALLY DIMINISH OVERNIGHT TO AROUND 15 KT AFTER
MIDNIGHT. LLWS THREAT AFTER 06Z AS SURFACE WINDS DIMINISH BUT WINDS
ALOFT NORTHERLY AT 15-25KTS.
KSFO BRIDGE APPROACH...SIMILAR TO SFO.
MRY BAY AREA TERMINALS...VFR CONDITIONS EXPECTED THROUGH THE FORECAST
PERIOD. MODERATE WEST WINDS OF 15G25KT WILL GRADUALLY DIMINISH
OVERNIGHT TO UNDER 10 KT AFTER MIDNIGHT. AFTER 10Z FEW-SCT008 WITH
OCNL BKN008 VICINITY OF KMRY. SCATTERING OUT BY 16Z FRIDAY MORNING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...PIGEON PT TO PT PIEDRAS BLANCAS 0-60 NM.
...SCA...ROUGH BAR FOR SAN FRANCISCO BAR.
.TNGT-SUN...FIRE WEATHER WATCH...EAST BAY HILLS.
&&
PUBLIC FORECAST: SSA
AVIATION/MARINE: CW
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jun 11, 4:39 AM PDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 439 AM PDT FRI JUN 11 2010 CAZ511-121300- EAST BAY HILLS AND DIABLO RANGE- 439 AM PDT FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST BAY HILLS AND DIABLO RANGE. .DAY ONE...FRIDAY AND FRIDAY NIGHT WINDS WILL INCREASE OVER THE EAST BAY AND RELATIVE HUMIDITIES WILL DECREASE. A FIRE WEATHER WATCH REMAINS IN EFFECT BEGINNING LATE TONIGHT. * FIRE WEATHER WATCH...SEE WWUS86 KMTR SFORFWMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WINDS AND LOW HUMIDITIES IN THE EAST BAY HILLS WILL KEEP THE FIRE WEATHER CONCERNS GOING THROUGH SUNDAY. * FIRE WEATHER WATCH...SEE WWUS86 KMTR SFORFWMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:54 PM PDT | Gale Warning | MTR | 7 hr | |
| Jun 11, 9:14 AM PDT | Red Flag Warning | MTR | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.